Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 6, 2017, 3:23 PM CST. It took effect at Feb 7, 2017, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 3:23 PM CST (21:23 UTC)
- In effect from
- Feb 7, 2017, 6:00 PM CST
- Expired
- Feb 8, 2017, 3:27 AM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
131 WHUS73 KGRB 062123 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 323 PM CST MON FEB 6 2017 ...GUSTY NORTHWEST WINDS TUESDAY EVENING THROUGH WEDNESDAY MORNING... .A LOW PRESSURE SYSTEM IS EXPECTED TO PASS ACROSS NORTHERN ILLINOIS ON TUESDAY AND THEN MOVE TO THE NORTHEAST TUESDAY NIGHT. AS THIS SYSTEM PULLS AWAY WINDS WILL TURN TO THE NORTHWEST AND BECOME GUSTY TUESDAY EVENING THROUGH EARLY WEDNESDAY MORNING. LMZ541>543-070530- /O.NEW.KGRB.SC.Y.0009.170208T0000Z-170208T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 323 PM CST MON FEB 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 9 AM CST WEDNESDAY. * WINDS...EAST TO NORTHEAST WINDS OF 10 TO 20 KNOTS MONDAY NIGHT AND TUESDAY WILL BACK TO THE NORTHWEST AND INCREASING TO 25 KNOTS WITH GUSTS 30 KTS TUESDAY EVENING. * WAVES...BUILDING TO 2 TO 4 FEET ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
225 WHUS73 KGRB 070336 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 936 PM CST MON FEB 6 2017 ...GUSTY NORTHWEST WINDS TUESDAY EVENING THROUGH WEDNESDAY MORNING... .A LOW PRESSURE SYSTEM IS EXPECTED TO PASS ACROSS NORTHERN ILLINOIS ON TUESDAY AND THEN MOVE TO THE NORTHEAST TUESDAY NIGHT. AS THIS SYSTEM PULLS AWAY WINDS WILL TURN TO THE NORTHWEST AND BECOME GUSTY TUESDAY EVENING THROUGH EARLY WEDNESDAY MORNING. LMZ541>543-071145- /O.CON.KGRB.SC.Y.0009.170208T0000Z-170208T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 936 PM CST MON FEB 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO 9 AM CST WEDNESDAY... * WINDS...EAST TO NORTHEAST WINDS OF 10 TO 20 KNOTS MONDAY NIGHT AND TUESDAY WILL BACK TO THE NORTHWEST TUESDAY EVENING AND INCREASE TO 25 KNOTS WITH GUSTS 30 KTS. * WAVES...BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
979 WHUS73 KGRB 071039 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 439 AM CST TUE FEB 7 2017 ...GUSTY NORTHWEST WINDS THIS EVENING THROUGH WEDNESDAY MORNING... .A LOW PRESSURE SYSTEM IS EXPECTED TO PASS ACROSS NORTHERN ILLINOIS TODAY AND THEN MOVE TO THE NORTHEAST TONIGHT. AS THIS SYSTEM PULLS AWAY WINDS WILL TURN TO THE NORTHWEST AND BECOME GUSTY TUESDAY EVENING THROUGH EARLY WEDNESDAY MORNING. LMZ541>543-071845- /O.CON.KGRB.SC.Y.0009.170208T0000Z-170208T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 439 AM CST TUE FEB 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WINDS...NORTHWEST WINDS TO 30 KNOTS TONIGHT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
253 WHUS73 KGRB 071532 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 932 AM CST TUE FEB 7 2017 ...GUSTY NORTHWEST WINDS THIS EVENING THROUGH WEDNESDAY MORNING... .A LOW PRESSURE SYSTEM IS EXPECTED TO PASS ACROSS NORTHERN ILLINOIS TODAY AND THEN MOVE TO THE NORTHEAST TONIGHT. AS THIS SYSTEM PULLS AWAY WINDS WILL TURN TO THE NORTHWEST AND BECOME GUSTY TUESDAY EVENING THROUGH EARLY WEDNESDAY MORNING. LMZ541>543-072345- /O.CON.KGRB.SC.Y.0009.170208T0000Z-170208T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 932 AM CST TUE FEB 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WINDS...NORTHWEST WINDS TO 30 KNOTS TONIGHT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
758 WHUS73 KGRB 072122 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 322 PM CST TUE FEB 7 2017 ...GUSTY NORTHWEST WINDS THIS EVENING THROUGH WEDNESDAY MORNING... .A DEEPENING LOW PRESSURE SYSTEM OVER CENTRAL MICHIGAN WILL MOVE NORTHEAST AND MOVE ACROSS QUEBEC ON WEDNESDAY. AS THIS SYSTEM PULLS AWAY WINDS WILL TURN TO THE NORTHWEST AND BECOME GUSTY THIS EVENING THROUGH WEDNESDAY MORNING. LMZ541>543-080530- /O.CON.KGRB.SC.Y.0009.170208T0000Z-170208T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 322 PM CST TUE FEB 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WINDS...NORTHWEST WINDS TO 30 KNOTS TONIGHT...EASING TO 15 TO 20 KTS WEDNESDAY. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
343 WHUS73 KGRB 080308 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 908 PM CST TUE FEB 7 2017 ...GUSTY NORTHWEST WINDS THROUGH WEDNESDAY MORNING... .GUSTY NORTHWEST WINDS WILL CONTINUE INTO WEDNESDAY MORNING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST AWAY FROM THE GREAT LAKES. LMZ541>543-081115- /O.CON.KGRB.SC.Y.0009.000000T0000Z-170208T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 908 PM CST TUE FEB 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KTS POSSIBLE...DIMINISHING TO TO 15 TO 20 KTS WEDNESDAY MORNING. * WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
280 WHUS73 KGRB 080927 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 327 AM CST WED FEB 8 2017 ...WINDS HAVE DIMINISHED... .GUSTY NORTHWEST WINDS HAVE DIMINISHED. HOWEVER WINDS COULD PICK UP AGAIN LATER TONIGHT AND INTO THURSDAY, POSSIBLY REACHING SMALL CRAFT ADVISORY CRITERIA. LMZ541>543-081030- /O.CAN.KGRB.SC.Y.0009.000000T0000Z-170208T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 327 AM CST WED FEB 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ KURIMSKI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 11:57 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 6, 11:57 AM CST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1157 AM CST Mon Feb 6 2017 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 430 AM CST Mon Feb 6 2017 A shortwave lifting towards Wisconsin from the central Plains will provide upper support for some precipitation tonight and early Tuesday, while some late arriving jet energy from the northern Plains Tuesday afternoon produces some additional precipitation in the afternoon and evening. A few days ago it looked like these two upper troughs might phase over Wisconsin but now it appears they will not until they get well east of here. That means will will have a weaker system with lighter amounts of precipitation. Despite the reduced totals, there will probably still be enough freezing or frozen precipitation to make for slick roads late tonight and Tuesday. A winter weather advisory might be needed, but decided to leave that to later shifts due to the remaining uncertainty of precipitation amounts and types. Today will be mild with temperatures 5 to 10 degrees above normal despite mostly cloudy skies. Light precipitation should arrive from west to east late tonight, probably in the form of snow in the north and freezing drizzle or light freezing rain in the south. Temperatures tonight will probably fall just below freezing in east central WIsconsin and in the mid to upper 20s elsewhere. A period of more significant precipitation should arrive Tuesday morning and continue into the afternoon. It should be largely snow north of a Tomahawk to Iron Mountain line with a couple inches possible. Further south it will likely be a mixture of freezing rain, sleet or rain. Rain is most likely in the Fox valley and Lakeshore. Cold pavement temperatures could cause slick roads and sidewalks, however, even if air temperatures are above freezing. .LONG TERM...Tuesday Night Through Sunday Issued at 430 AM CST Mon Feb 6 2017 Models remain in good agreement with a split, progressive flow across the CONUS with a more active northern stream and a weaker southern stream. Northeast WI to already be influenced by one system at the start of the extended forecast with snow, followed by a brief surge of arctic air as the mean flow turns northwest. By late in the week, the mean flow turns nearly zonal again with a Pacific system moving across the northern tier of states. Precipitation type may become an issue by Friday as a surge of warmer air gets pulled into the region. We will have to watch for another system lifting northeast from the central Plains late next weekend, although models are having problems with this system's forward speed. Cyclonic flow to linger over northeast WI into Tuesday evening, thus a chance of snow showers will be kept in the forecast along with the potential for a little freezing drizzle as we lose ice aloft. Otherwise, strong subsidence behind the departed system will bring gusty west-northwest winds to the region which could create some blowing/drifting snow. In addition, these west- northweset wind, coupled with strong CAA, may induce lake effect snow showers over north-central WI Tuesday night. Trajectories are not ideal, thus do not anticipate much additional snow from Lake Superior. One additional concern would be the likelihood for any water/slush/snow on area roads to freeze later Tuesday night as colder air sweeps into the area. Min temperatures to range from zero to 5 above north-central, to the middle teens near Lake MI. The lake effect snow chance for north-central WI is expected to persist into Wednesday morning before an area of high pressure begins to build east across the Upper Midwest. Winds will become too westerly for lake effect in the afternoon, thus we should see at least mixed sunshine over the area. The bigger story on Wednesday will be the arctic air mass taking hold with max temperatures only around 10 above zero north-central, to the upper teens near Lake MI. A very cold night is on tap over the forecast area Wednesday night as the high pressure to stretch from the northern Plains, through the Midwest to TX. The only thing that will prevent a complete free-fall in temperatures is a persistent west-northwest boundary layer wind at 20 to 30 knots. This mixing will help a little for temperatures, but then bring bitter cold wind chills to the region. Look for min temperatures to range from 5 below to 10 below zero north-central, to zero to 5 above near Lake MI. Wind chills would drop into the -12 to -22 range with possible headlines needed for north-central WI. This surface high is expected to dominate the east-central CONUS on Thursday, stretching from the western Great Lakes to the Gulf of Mexico. Mostly sunny skies and cold conditions to prevail for the most part, although some high clouds may arrive later in the day as weak WAA returns on southwest winds. Look for max temperatures to reach 10 to 15 above central, generally middle teens across eastern WI. The surge in WAA kicks into gear Thursday night, however models differ on exactly how strong this WAA will be. Furthermore, the models differ on the location of a northward moving warm front. The result is timing problems as to when to introduce precipitation chances back into the forecast. The CMC is most aggressive with precipitation overspreading all of northeast WI Thursday night. The GFS has the leading edge of precipitation just reaching central WI at daybreak, while the ECMWF has no precipitation anywhere in sight. Have pretty much split the difference, focusing chance pops after midnight. The best isentropic lift would carry over into at least Friday morning, thus will need to mention pops over the forecast area. Concern would be for precipitation type to become mixed with rain late morning or afternoon as temperatures in central/east-central WI warm into the middle to upper 30s. Overall, there may be a minor snow accumulation later Thursday night into Friday, but too early for specifics. After a brief lull in the precipitation chances Friday night, attention turns to the central Plains where a surface low is progged to develop ahead of a southern stream shortwave trough on Saturday. The CMC already takes this low pressure into the Ohio Valley by 00Z Sunday, whereas the GFS and ECMWF only take the surface low into central sections of IL. While the bulk of any precipitation would remain to our south, may just mention a slight chance pop for now and see how the models adjust in the coming days. Temperatures will remain mild on Saturday with readings generally in the lower to middle 30s. This may cause any precipitation to become mixed (rain/snow) once again by Saturday afternoon. Confidence remains rather low from Saturday into Sunday as the models are having issues trying to resolve the interaction between the southern stream system affecting the Great Lakes and points east, and a northern stream shortwave trough dropping southeast into the Upper MS Valley. Prefer to mention a small chance pop through Saturday night until we know for sure that the southern stream system has pulled away. Too much uncertainty for Sunday to include any pops as moisture could have been stripped away by the time the northern stream arrives. A more northwest flow aloft should cool temperatures a bit by Sunday, but readings will remain above normal. && .AVIATION...for 18Z TAF Issuance Issued at 1157 AM CST Mon Feb 6 2017 VFR conditions prevailed across most of the area at midday, but there were some MVFR ceilings in parts of north central Wisconsin and northern Door County at 17Z. Expect conditions to deteriorate this evening as ceilings lower to IFR/LIFR overnight with fog and freezing rain or snow. Precipitation type and onset remain in question across much of the area, but it looks like it should hold off until late evening at most locations with snow more likely across the north and a wintry mix across central and east central Wisconsin. Temperatures should warm up Tuesday morning across east central Wisconsin, eventually changing precipitation to rain there. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......MG
Hazardous weather outlook, Feb 6, 4:19 AM CST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 419 AM CST MON FEB 6 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 419 AM CST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH SUNDAY A LOW PRESSURE SYSTEM IS EXPECTED TO IMPACT TRAVEL OVER THE REGION TONIGHT THROUGH TUESDAY NIGHT. TRAVEL MAY BECOME HAZARDOUS AT TIMES STARTING LATER THIS EVENING...AS FREEZING DRIZZLE DEVELOPS. MIXED PRECIPITATION WILL BRING SOME LIGHT ICING AT TIMES THROUGH TUESDAY EVENING. THE BEST CHANCE OF SNOW WILL BE ACROSS FAR NORTHERN WISCONSIN...WHERE 1 TO 3 INCHES OF ACCUMULATION IS POSSIBLE. ANYONE WITH TRAVEL PLANS FOR THE FIRST HALF OF THE WORK WEEK SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS WEATHER SYSTEM. ARCTIC AIR IS FORECAST TO OVERSPREAD THE REGION WEDNESDAY AND THURSDAY. TEMPERATURES ARE EXPECTED TO BE 10 TO 15 DEGREES BELOW NORMAL AND WIND CHILLS WEDNESDAY NIGHT MAY DROP INTO THE -12 TO -24 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-071030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 419 AM CST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY NORTHWEST WINDS ARE POSSIBLE TUESDAY NIGHT AND EARLY WEDNESDAY. A BRIEF PERIOD OF GALE FORCE GUSTS ARE POSSIBLE TUESDAY NIGHT. RDM/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:50 PM CST | Freezing Rain Advisory | GRB | Brown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more | 27 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.